Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 117, NWS Fort Worth, TX

August 1, 2021Denton County, Texas

NWS Fort Worth, TX issued this river flood warning at Aug 1, 2021, 7:52 PM CDT for Denton County, Texas. It took effect at Aug 1, 2021, 10:34 PM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 7:52 PM CDT (00:52 UTC)
In effect from
Aug 1, 2021, 10:34 PM CDT
Expired
Aug 2, 2021, 7:00 AM CDT
In force
8 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Denton Creek near Justin (DCJT2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

242 
WGUS44 KFWD 020052
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
752 PM CDT Sun Aug 1 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Denton Creek Near Justin affecting Denton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC121-021200-
/O.NEW.KFWD.FL.W.0117.210802T0334Z-210802T1200Z/
/DCJT2.1.ER.210802T0334Z.210802T0400Z.210802T0842Z.NO/
752 PM CDT Sun Aug 1 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Denton Creek Near Justin.
* Until tomorrow morning.
* At 7:00 PM CDT Sunday the stage was 2.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 10.8 feet late this evening. It will 
  then fall below flood stage late tonight.
* Impact...At 10.0 feet, Minor out of bank flooding will occur to 
  farm and ranch lands near the creek.


&&

LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738

$$

Hernandez

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 1, 7:10 PM CDT, 42 minutes earlier.

Area forecast discussion, Aug 1, 7:10 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
710 PM CDT Sun Aug 1 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
/Tonight through Monday Evening/

A very busy late afternoon and early evening period as expected,
as scattered to numerous showers and storms (a few strong to
severe from strong August heating and instability) have occurred
across basically all but maybe eastern Central TX. That may
change later this evening, as outflows interact with very warm and
unstable air. The actual synoptic cold front is hard to make out
due it's shallow nature and outflow boundaries, but appears to be
from Cooper and Greenville, to the NW DFW Metroplex, to Cisco and
Eastland at this hour. This boundary should continue to sink
southward as a shortwave continues moving through our area toward
the Ark-La-Tex this evening.

With several outflow boundaries having cooled and stabilized the
low levels and resultant instability, shower and storm chances
were hard to decipher through Monday evening, though I stayed
toward the higher end of the NBM, as another secondary mid level
impulse and elevated 925-850mb front drifts south across the Red
River late and lingers over the area on Monday. Lows tonight in
the upper 60s and 70s should remain mostly in the mid-upper 80s,
as patchy sunshine/insolation holds off until mid-late afternoon.
A few areas that can break out may reach into the lower 90s from
DFW and points NW, but that's a BIG IF. Better rain chances occurs
over Central Texas, where a few strong storms may occur. Isolated
to scattered coverage near the 850mb front across North Texas. A
lot of factors to play in here regarding environment, moisture,
and forcing mechanisms, so we'll just have to let the atmosphere
play out and see where both the surface and elevated fronts lay
out during peak heating. With all these storm outflow boundaries,
it's anyone's guess at this point.

Continued N/NE winds Monday evening and overnight across North
Texas should make it almost feel Spring-like with lows falling
into the 60s many areas with a north-northeast breeze of 10-15
mph. Clouds hold on a bit longer across Central Texas as low
temperatures remains up in the lower to mid 70s mostly with a few
lingering showers and storms.

05/

&&

Previous Discussion:
/This afternoon through Monday/

Morning convection on the southward moving gravity waves has
weakened as anticipated with the boundary layer mixing.
Additional showers and thunderstorms will continue to develop
through the day as the cold front slides slowly southward through
North Texas. There is plenty of instability in place across the
region but little shear; therefore, well organized storms with
long lived updrafts are not anticipated. However, hot surface
temperatures and a fairly dry sub-cloud layer will result in
efficient hydrometeor evaporation and a potential for downbursts.
Light steering winds and precipitable water values around 2 inches
will also result in some locally heavy rainfall.

Showers and thunderstorms will continue through the night as the
front moves southward and a shortwave rotates through the base of
the Eastern U.S. longwave trough. The best concentration of
storms will be along the boundary, but some elevated storms will
also be possible well behind the front in response to the passing
mid level energy. Most of the thunderstorm activity will shift
into Central Texas on Monday with only some lingering morning
activity across North Texas.

Temperatures this afternoon will be tricky due to the increase in
cloud cover and storms; however, with dew points in the middle and
upper 70s late this morning and temperatures warming as expected,
we still feel that most locations in the current Heat Advisory
will see heat index values reach 105 at some point in time this
afternoon. Therefore, we will leave the current Heat Advisory in
place for now. The good news is that this should be the last day
of excessively hot and humid weather for a little while with highs
Monday struggling to reach 90 in most locations.

79

&&

.LONG TERM... /Issued 228 PM CDT Sun Aug 1 2021/
/Monday Night Onward/

Monday evening through Tuesday, lingering showers and storms are
possible across Central Texas along the frontal boundary as it
continues moving south. Most of the area will remain dry on
Tuesday, with another pleasant day of below average temperatures
under mostly sunny skies.

A mid-level ridge centered across West Texas will keep mostly
rain-free weather in place on Wednesday, outside of a few isolated
afternoon storms across parts of Central Texas. On Thursday, a
mid-level shortwave trough may take a dive into the Southern
Plains. It's possible this feature will offer enough ascent for a
few isolated to widely scattered showers and storms Thursday and
Friday; however, model disagreement is currently resulting in
quite a bit of forecast uncertainty.

Despite the late-week uncertainty, there is better agreement that
the mid-level subtropical ridge will build in again this weekend,
resulting in an increase in temperatures across the area. High
temperatures will likely return to the upper 90s to low 100s by
Saturday, with the heat continuing into early next week.

Barnes

&&

.AVIATION... /NEW/
Update:
/00z TAFs/

Primary concerns will be timing/ending of convective rain chances,
as well as concerns for brief MVFR cigs across the D10, with
MVFR/IFR at ACT between 09z-15z Monday morning.

TS continue mainly NW of the D10 airports, but some impacts will
be felt at AFW/FTW as they lay right on the eastern periphery of
this activity. TEMPO IFR/MVFR Vsbys from +TSRA remain possible
through 01z. Rest of the D10 and Waco should remain VFR with
multiple cig levels with a few showers possible through 09z and
VCSH will suffice.

As the elevated 925mb-850mb front drifts south in conjunction
with another mid level impulse later tonight, ISO-SCT SHRA and
TSRA may redevelop by 08z-09z across the D10 and around 12z at
ACT, so VCTS will be warranted between 10z-14z with the possibility
of MVFR cigs at all terminals, with even IFR at ACT considering
the shallower frontal slope. Outside of variable winds 10-15 knots
through mid evening with gusts to 35 knots in/near any TS that
hang on, the prevailing flow will be N/NE around 10 knots.

VFR with VCTS chances return by 18z and after Monday, primarily S
of the elevated front and I-20 corridor, as strong heating works
upon plentiful moisture and good instability aloft. Confidence is
low, however, considering all the uncertainties in timing of
features and how much we heat up. Winds will remain N/NE 10-15 kts
after 00z Tuesday.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    73  89  71  91  71 /  70  50  20   5   5
Waco                75  89  71  91  72 /  80  80  30  10   5
Paris               72  85  68  87  68 /  80  70   5   5   5
Denton              71  89  67  90  69 /  80  50  10   5   0
McKinney            71  88  69  90  69 /  70  50   5   5   5
Dallas              75  88  73  91  72 /  70  60  20   5   5
Terrell             72  86  69  89  70 /  80  60  20   5   5
Corsicana           75  87  71  90  71 /  90  80  30  10   5
Temple              73  88  71  91  71 /  80  80  30  20   5
Mineral Wells       70  87  66  89  67 /  70  60   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ094-095-104>107-
118>123-133>135-145>148-158>162-174-175.

&&
Hazardous weather outlook, Aug 1, 2:26 PM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
226 PM CDT Sun Aug 1 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
226 PM CDT Sun Aug 1 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Heat index values will likely exceed 105 this afternoon along and
east of the I-35 corridor.

There is a chance of thunderstorms across all of North and Central
Texas today and tonight as a cold front moves through the region.
Some of the storms could be strong with gusty winds and frequent
lightning. In addition, these slow-moving storms could result in
minor flooding issues.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorm chances will continue on Monday, mainly south of the I-
20 corridor. Locally heavy rainfall may accompany the activity.

Although the remainder of the week will be largely rain-free, a few
thunderstorms will be possible across Central Texas Tuesday and
Wednesday. Additionally, isolated to widely scattered showers and
storms may occur near and south of I-20 on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 1, 4:40 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     1 S BEDFORD             32.83N 97.13W
08/01/2021                   TARRANT            TX   PUBLIC

            TRAINED SPOTTER REPORTED TRASH CANS BLOWING
            AROUND IN A PARKING LOT, A CHAIN LINK FENCE
            GATE BLOWN OFF OF ITS HINGE, AND FLYING
            DEBRIS. WINDS ESTIMATED TO BE 60 MPH.

&&

SB
Local storm report, Aug 1, 4:41 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     1 S BEDFORD             32.83N 97.13W
08/01/2021                   TARRANT            TX   TRAINED SPOTTER

            CORRECTS PREVIOUS REPORT. TRAINED SPOTTER
            REPORTED TRASH CANS BLOWING AROUND IN A
            PARKING LOT, A CHAIN LINK FENCE GATE BLOWN
            OFF OF ITS HINGE, AND FLYING DEBRIS TWO
            MILES EAST SOUTHEAST OF BEDFORD. WINDS
            ESTIMATED TO BE 60 MPH.

&&

SB
Local storm report, Aug 1, 4:43 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 PM CDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             1 ENE HURST             32.84N 97.16W
08/01/2021  E1.00 INCH       TARRANT            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED QUARTER SIZE HAIL
            NEAR HIGHWAY 183 AND BROWN TRAIL.

&&

SB
Local storm report, Aug 1, 4:47 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             1 SW BEDFORD            32.84N 97.14W
08/01/2021  E1.75 INCH       TARRANT            TX   AMATEUR RADIO

            GOLF BALL SIZE HAIL WAS REPORTED NEAR FOREST
            RIDGE DRIVE AND HIGHWAY 183.

&&

SB
Special weather statement, Aug 1, 5:21 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
521 PM CDT Sun Aug 1 2021

TXZ119-134-012300-
Ellis TX-Dallas TX-
521 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELLIS AND SOUTHERN
DALLAS COUNTIES UNTIL 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Duncanville to near Midlothian. Movement was
east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

 Locations impacted include...
Dallas, Grand Prairie, Desoto, Cedar Hill, Duncanville, Lancaster,
Waxahachie, Balch Springs, Midlothian, Glenn Heights, Red Oak,
Hutchins, Wilmer, Ovilla, Ferris, Oak Leaf, Cedar Hill State Park and
Pecan Hill.

LAT...LON 3237 9675 3240 9706 3255 9705 3255 9704
      3270 9704 3270 9663
TIME...MOT...LOC 2221Z 280DEG 20KT 3266 9692 3247 9698

Hernandez
Special weather statement, Aug 1, 5:46 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
546 PM CDT Sun Aug 1 2021

TXZ102-012315-
Wise TX-
546 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WISE COUNTY UNTIL 615 PM
CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over
Decatur, moving west at 10 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

 Locations impacted include...
Decatur, New Fairview, Aurora, Boyd, Paradise, Cottondale and Rhome.

LAT...LON 3330 9739 3302 9740 3307 9771 3339 9768
TIME...MOT...LOC 2246Z 105DEG 7KT 3324 9757

Hernandez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:40 PM CDTAreal Flood AdvisoryFWDWise3 hr
Aug 2, 3:05 AM CDTAreal Flood AdvisoryFWDDallas, Ellis2 hr
Aug 2, 2:39 PM CDTAreal Flood AdvisoryFWDAnderson, Falls, Freestone, Leon, Limestone, McLennan and 1 more3 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.